MAUDE Adverse Event Report: HOLOGIC, INC TRIMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC TRIMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number TRIMARK TD 13MR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, an artifact resembling metal was observed in the patient´s breast after a mri biopsy in addition to the marker (trimark marker) that was deployed at the time.The radiologist recommended the patient to have the surgery to have the material removed and the biopsy was benign.No issues were reported during set up and patient received another mammogram on (b)(6) 2025 due to artifact.Surgery is scheduled for (b)(6) 2025.No other information available.
 
Additional Manufacturer Narrative
It was reported that for an atec disposable device that ¿unknown - artifact resembling metal was left in the patient's breast after mri biopsy in addition to the marker that was deployed¿.There was harm to the patient.The procedure was completed with the same device.The equipment/device was not available for return; visual and functional analysis/testing could not be conducted for the event described.A trend review has been completed, showing no recent significant spikes or adverse patterns related to this issue.Root cause analysis did not identify a definitive root cause; only contributing factors (contamination as grease, particles, or unknown.No contamination is allowed on the component) were found to be associated with the reported event.It is important to note that the affected device and foreign particle were not returned, additionally there are no additional images attached in the case or complaint record; therefore, visual and functional testing could not be conducted.As a result, there was insufficient information to determine the most probable cause of these foreign particles.The investigation included a comprehensive review of complaint data and risk assessments; however, functional and visual testing could not be performed.Despite these efforts, no single failure mode or specific fault could be conclusively linked to the event.Some factors may have increased the likelihood of occurrence but were insufficient to establish causality.Conclusion: the reported issue has not been confirmed.Root cause analysis did not identify a definitive root cause; however, contributing factors such as ¿contamination by grease, particles, or unknown substances¿ were found to be associated with the reported event.It is important to note that no contamination is allowed on the component.Regarding the unknown artifact resembling metal that was left in the patient's breast, the root cause could not be determined due to a lack of evidence and information.Only contributing factors were identified in relation to the reported event.The device and foreign particle were not returned, which prevented visual and functional testing.As a result, there was insufficient information to determine the most probable cause of these foreign particles.The investigation included a comprehensive review of complaint data, and risk assessments.Functional and visual testing could not be performed.Despite these efforts, no single failure mode could be linked to the event.While some factors may have increased the likelihood of occurrence, they were insufficient to establish causality.This event was determined to be an isolated case and not indicative of a systemic issue; therefore, it does not require a capa.Based on all the information presented, this was most likely an unusual occurrence.Future events will continue to be monitored and trended.Device history record (dhr) review: lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec procedure on (b)(6) 2025, an artifact resembling metal was observed in the patient´s breast after an mri biopsy in addition to the marker (trimark marker) that was deployed at the time.The biopsy was benign, and the radiologist recommended the patient have surgery to have the material removed.No issues were reported during set up and the patient received another mammogram on (b)(6) 2025, due to artifact.Surgery is scheduled for (b)(6) 2025.Initially, the complaint from the customer was filed against the atec biopsy device and marker.However, following investigation, it was determined that particles resembling those described in the customer complaint were found inside the introducer's sheath.As the customer confirmed that the atec introducer localization system (ils) was used during the procedure, it has been determined that the foreign material originated from the atec ils.Mdr 1222780-2025-00358 was previously submitted against the atec ils for this event.As a result, this event is deemed no longer reportable for this device.

Brand Name
TRIMARK
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21989622
Report Number1222780-2025-00240
Device Sequence Number8312668
Product Code NEU
UDI-Device Identifier05420045503291
UDI-Public05420045503291
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K023450
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRIMARK TD 13MR
Device Catalogue NumberTRIMARK TD 13MR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer08/22/2025
12/23/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date09/16/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown